The Diabetes Forum Support Community For Diabetics Online banner

1 - 20 of 24 Posts

·
Registered
Joined
·
13 Posts
Discussion Starter · #1 ·
Hello Forum Members,

I was diagnosed in 11/2002 with Type 2 Diabetes. Was put on Avandia, and later removed from taking it due to concerbs/studolies about heart problems potentially caused by same. Was put on Metformin and Januvia - and later taken off Metformin. also, due to problems with a strong Vitamin D Deficiency/anemia. Currenrly taking Januvia and Glimeperide. The effectiveness of treatment yet to be ascertained as I have not yet been back to endo. due to illness.

I look forward to leaening and participating in the forum. All the best to all of you in your quest for answers.
 

·
Registered
Joined
·
5,399 Posts
Welcome!

Welcome! You've found a great place. Lotsa info and support to be found here.

Please don't worry about typox.

Looking forward to getting better acquainted!
 

·
Registered
Joined
·
24,394 Posts
Absolutely don't worry about typos, Hannah, just make yourself at home here & let's get acquainted. So happy to have you with us - thank you for joining us!
:welcome:
 

·
Registered
Joined
·
54 Posts
welcome to the forum - look forward to hearing from you
 
G

·
welcome Hannah :) I know the feeling of being trialled on oral drugs... I've had way too much of them I reckon. I'm sure you'll find this a great place for support and info. Keep us posted on how it goes with your most recent trial.
 

·
Registered
Joined
·
1,491 Posts
:welcome: to the forum!
 

·
Registered
Joined
·
3,024 Posts
Hello Hannah, welcome! I am a type 1 with insulin resistance and I started using Avandia in 1999. i used Avandia for 12 years and it was a wonderful medication for me. My doctor was also concerned about the heart problems some Avandia users have had, so he had me stop the medication this year. Now I am using Metformin. It is a good med, but not as good as Avandia. How did you do on Metformin? Did you use it very long?

Ask all the medications you want, there are many very experienced type 2 diabetics here.

Richard
 

·
Registered
Joined
·
13 Posts
Discussion Starter · #9 ·
Thanks to everyone who replied to my post, welcoming me! Richard, I am estimating that I was on Metformin for a couple of years. My endo. pulled me off of Metformin (after getting bloodwork results back and finding I was quite anemic). He agreed that persons with anemia should not be taking Metformin. He replaced the Metformin with Glimeperide (the lowest possible dosage...to see how I woukd tolerate it)...asking me to monitor myself for a month and to make a return visit. This stretched into a year before I returned (due to health issues, job issues, an unexpected move, and other extenuating circumstances). During this time I lost control of my blood sugar, and lost my meter, wasn't always eating right, and often didn't medicate correctly). It was therefore not a major surprise to see how horrific my Ha1c results were (9.9). This is somerhing unheard of for me. Normally it hovers around 7.0. So, my very bad. The endo. has upped my glimeperide to 2 mg. tablets twice daily (vs. the 1 mg. he was having me take before dinner). Am also still taking Januvia. Starting on a diet plan this Sunday (and restarting my walking program which I fell off of when I had my recent illnesses the first part of this year). I am confident I can bring this down with proper treatment (including my lifestyle changes). I AM concerned about taking Crestor (statin drug for cholesterol control). I've heard this drug can send sugar up (not something I would need). Anyone have any experience with this? TY all and sorry for the long-winded!! :)
 

·
Registered
Joined
·
13 Posts
Discussion Starter · #10 ·
PS. Richard....Metformin DID help my blood sugar control....the anemia became an issue for me.. All the best!!
 

·
Registered
Joined
·
2,232 Posts
Aw Giz beat me to making fun of the typos...oh well, welcome anyway Hannah!

I was just switched over from Simvastatin to Crestor last week and while I would rather NOT be on any statins, my Doc still believes it necessary for lowering my cholesterol levels. I preferred the Simastatin actually if I had to choose between two evils. I had no side effects from it at all whereas I get the feeling that the Crestor is affecting my muscles since they ache a little. I mentioned the aches today when I was in to leave some blood for testing and they told me that they can run some kind of blood test to see if the Crestor is having any kind of negative effect on me. I'll have to try to find out more about that next month when I return for more testing.
 

·
Registered
Joined
·
13 Posts
Discussion Starter · #15 ·
Thanks Patdart

Welcome, Hannah. Sorry I can't help with your question, but I just wanted to give you a warm hello! I hope you stick around for chat!

Thanks for the warm welcome! So glad to hear that you caught things before they advanced to diabetes, and that your Ha1c is so great!!! :D
 

·
Registered
Joined
·
6 Posts
Welcome!:)
 

·
Registered
Joined
·
13 Posts
Discussion Starter · #18 ·
The update: Latest Ha1c 8.7. After being taken off of Metformin was put on Glimeperide (combined with Januvia, which I was already also on). The Glimeperide seens to have had little to no affect in controlling my blood sugar. Endo started me on insulin yesterday, due to his concern that my b.g. needs to become controlled again. I cried when I got that phone call-as I feared it would be forever, etc....but I have been reassured that once I bring my weight down, etc. I can come off it in time. I have accepted that....because as much as I did not want insulin, I want uncontrolled blood sugar and diabetic complications even less!!!
 

·
Registered
Joined
·
1,298 Posts
Aw Giz beat me to making fun of the typos...oh well, welcome anyway Hannah!

I was just switched over from Simvastatin to Crestor last week and while I would rather NOT be on any statins, my Doc still believes it necessary for lowering my cholesterol levels. I preferred the Simastatin actually if I had to choose between two evils. I had no side effects from it at all whereas I get the feeling that the Crestor is affecting my muscles since they ache a little. I mentioned the aches today when I was in to leave some blood for testing and they told me that they can run some kind of blood test to see if the Crestor is having any kind of negative effect on me. I'll have to try to find out more about that next month when I return for more testing.
When I was dx'd in January my doc started me on Simvastatin and I got an awful lot of muscle cramping and disturbed sleep. I came off it of my own accord within a fortnight of starting it and have refused to go on any others since. After all, if part of the fix for DB is exercise having muscular pain is not at all helpful... The changes in diet, giving up the smokes and the exercise have all combined to reduce my cholesterol naturally and the doctor seemed happy enough with my progress...

Bonus :D
 
  • Like
Reactions: moon

·
Registered
Joined
·
24,394 Posts
The update: Latest Ha1c 8.7. After being taken off of Metformin was put on Glimeperide (combined with Januvia, which I was already also on). The Glimeperide seens to have had little to no affect in controlling my blood sugar. Endo started me on insulin yesterday, due to his concern that my b.g. needs to become controlled again. I cried when I got that phone call-as I feared it would be forever, etc....but I have been reassured that once I bring my weight down, etc. I can come off it in time. I have accepted that....because as much as I did not want insulin, I want uncontrolled blood sugar and diabetic complications even less!!!
So good to hear from you again, Hannah. Sorry for the upheaval in your diabetes management. I wonder if your doc has thought about putting you back on metformin now that you'll be taking insulin for awhile. Met can help with the weight loss - at least it has helped me. It works to combat insulin resistance, which you apparently have . . . many patients use both insulin & metformin.
 
1 - 20 of 24 Posts
Top